# SDR 2008FA0000403

- Difficulty date: June 16, 2008
- Submitted: July 10, 2008
- Operation: General aviation
- Aircraft: N987AP
- Make and model: Cessna 172S
- Aircraft serial: 172S10710
- Engine: Lyc IO360L2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Part serial: 07112028
- Condition: Out Of Position
- Location: Engine
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CHECKED THE MAGNETO TIMING AND FOUND THAT BOTH MAGNETOS WERE OFF APPROX 5 DEGREES.  CURRENTLY SET AT APPROX 30 DEGREES BEFORE TOP DEAD CENTER. MFG SPEC IS 25 DEGREES BTDC. THE AIRCRAFT ENGINE TO MAGNETO TIMING WAS CHECKED WHEN NEW, SHORTLY AFTER DELIVERY 4/14/2008- 3.5 HRS TIS AND FOUND OK.  IT APPEARS THE MAGNETOS HAVE DRIFTED SIGNIFICALLY TO THE ADVANCED POSITION.  ORANGE FACTORY PUTTY NOTED ON MAGNETO HOLDOWN NUTS. IT APPEARS THE MAGNETOS HAVE DRIFTED SIGNIFICALLY TO THE ADVANCED POSITION IN 80 HRS TIS. THE MAGNETOS DRIFTING TO THE ADVANCED POSITION TO THE ENGINE TIMING HAS BEEN AN ONGOING ISSUE WITH MFG.  SB SB2-08 DOES NOT ADDRESS AN ADVANCED CONDITION OF THE MAGNETOS, AS IN THIS CASE.
